March 4, 2012 at 4:16 pm #119shannageigerParticipant
I have EDS (hyper-mobility), POTS, and “fibromyalgia”. This might sound random but I have been wondering for a long time whether or not this odd occurrence is related to those conditions, and I have not been able to get an answer from a Dr. on this matter. My feet have a tendency to turn purple/blue..and I mean VERY purple/blueish. They are always cold whenever my mom or someone touches them, although they don’t feel cold to me unless I touch them with my hands. Also I’ve noticed that in other parts of my body (especially my arms) that my veins become very pronounced and also give my skin a purple tint, including my finger and toe nails which also take on this purplish/blue color (I know people with paler skin naturally have more visible veins due to the transparency of their skin, however I’m naturally tan and have more of an olive complexion). The last thing I’ve noticed thats odd with my skin is that it becomes red and blotchy seemingly randomly. I notice it especially after I shower but it also is red and blotchy other times throughout the day. It doesn’t seem to be any particular part of my body, I’ve seen the red blotches on my neck,arms,chest,legs,back.. etc. I was just wondering if anyone else has this? It’s not really a problem, I just want to make sure it’s not indicative of something else that should be addressed.
Also, I’ve seen posts about people discussing the pain that starts in the neck and goes down the shoulder and arm..I have this as well on my left side, however mine seems to indicate that my ulnar nerve is in part to blame because the pain goes down the side of my arm into my pinky and ring finger. I also have a lot of weakness in my left arm. I was wondering if this is actually from the POTS, and if so why is it mirroring the symptoms of ulnar nerve entrapment? is that nerve involved somehow?
-ShannaMarch 7, 2012 at 8:27 pm #1793Dr. DianaKeymaster
I have EDS (hyper-mobility), POTS, and “fibromyalgia”. I was just wondering if anyone else has this?
I DO!! I don’t think it’s THAT unusual, is it everyone? If I ever have to stand up in the shower, I get a red rash down the inside, umm, upper thigh, down my leg to my ankle. Only on the left side. For 8 years now!
The ulnar nerve thing — if you are like me, this ended up being due to pressure on the BRAINSTEM imitating an ulnar nerve problem. It went away with Diamox for me, as did the upper body weakness I had. I was lucky in that ONE radiologist noticed a very slight upper spinal cord thinning (secondary to an increase in CSF in the cerebromedullary cistern) causing my symptoms. Most radiologists didn’t notice it. Just one, VERY GOOD one picked it up. Do you have other symptoms that may indicate hydrocephalus or a need for Diamox? Great question!
- You must be logged in to reply to this topic.